Format

Send to

Choose Destination
Acta Anaesthesiol Scand. 1986 May;30(4):271-6.

Severe acute propoxyphene overdose: plasma concentrations of propoxyphene and norpropoxyphene and the effect of dopamine on circulatory failure.

Abstract

Twelve patients with cardiovascular failure because of propoxyphene self-poisoning were treated with dopamine. The patients responded favourably to dopamine infusion (2-17 micrograms/kg/min) with a dose-dependent rise in systolic arterial blood pressure and a fall in central venous pressure and copious urinary output. Side effects during infusion were few, and in periods where dopamine infusion exceeded 10 micrograms/kg/min no tachyarrhythmias were seen. Eleven of the patients were treated on a respirator. Two patients were discharged from the ICU with signs of hypoxic brain damage, one of whom recovered completely after 2 weeks. Serum propoxyphene and norpropoxyphene were measured in nine patients. All but one patient had either propoxyphene or norpropoxyphene concentrations above 3 mumol/l.

PMID:
3739586
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center